Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Insomnia with muscle spasms of torso and prickly skin. Due to withdrawal of morphine?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
HI, I have insomnia with muscle spasms of the torso and a prickly skin sensation. I suspect that the insomnia is associated with withdrawal from morphine in Norspan patches prescribed to treat chronic arthritis of the spine. XXXXXXX
Posted Sat, 14 Apr 2012 in Headache and Migraines
Answered by Dr. Shiva Kumar R 10 hours later

Thanks for the query.

Regarding the withdrawal symptoms of buprenorphine (Norspan) patch, i personally feel that severity of withdrawal symptoms experienced will vary, but these symptoms are less intense than for other opiates. Symptoms vary from yawning, sweating, nausea, vomiting, diarrhoea, pain, leg restlessness, irritability, anxiety, cold or flu like symptoms and insomnia.

Withdrawal symptoms usually peak in intensity after about 2 days, and should be diminished after about 5 days, although most people will feel lingering withdrawal pains for a couple of weeks or more after stopping. However muscle spasms and skin itching as reported by you is commonly seen as a side effect of the Norspan patch rather than withdrawal symptoms.

So I personally feel insomnia is due to withdrawal of Norspan and can be treated with short course of tranquilizers like Zolpidem. However, these are prescription drugs you need to see your GP and get started on the medication.

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate. If you have any additional concerns regarding your question I would be happy to address them.


Dr Shiva Kumar R
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor